Refractory severe ocular hypertension after intravitreal triamcinolone acetonide injection

Chang Sue Yang, Mei Ju Chen, Ching Kuang Chou, Wen-Ming Hsu

Research output: Contribution to journalArticle

8 Citations (Scopus)

Abstract

Purpose: To report a serious complication following intravitreal triamcinolone acetonide injection. Methods: Observational case report. Results: In 2 patients, secondary intractable severe ocular hypertension occurred 2 months after a single 4-mg intravitreal injection of triamcinolone acetonide for macular edema. Both patients required trabeculectomy intervention to control intraocular pressure (IOP). Conclusion: We highlight the occurrence of intractable high IOP elevation as a serious complication 2 months after intravitreal triamcinolone ace- tonide. Cautious monitoring of IOP for several months after this therapy is recommended. The risks of this potentially devastating complication need to be weighed against the benefits of intravitreal triamcinolone in the individual patient.

Original languageEnglish
Pages (from-to)413-415
Number of pages3
JournalOphthalmologica
Volume219
Issue number6
DOIs
Publication statusPublished - Nov 1 2005
Externally publishedYes

Fingerprint

Triamcinolone Acetonide
Ocular Hypertension
Intraocular Pressure
Injections
Triamcinolone
Intravitreal Injections
Trabeculectomy
Macular Edema
Therapeutics

Keywords

  • Glaucoma
  • Intraocular pressure
  • Intravitreal triamcinolone injection

ASJC Scopus subject areas

  • Ophthalmology

Cite this

Refractory severe ocular hypertension after intravitreal triamcinolone acetonide injection. / Yang, Chang Sue; Chen, Mei Ju; Chou, Ching Kuang; Hsu, Wen-Ming.

In: Ophthalmologica, Vol. 219, No. 6, 01.11.2005, p. 413-415.

Research output: Contribution to journalArticle

Yang, Chang Sue ; Chen, Mei Ju ; Chou, Ching Kuang ; Hsu, Wen-Ming. / Refractory severe ocular hypertension after intravitreal triamcinolone acetonide injection. In: Ophthalmologica. 2005 ; Vol. 219, No. 6. pp. 413-415.
@article{05c3157380694ae7b690d242218c351d,
title = "Refractory severe ocular hypertension after intravitreal triamcinolone acetonide injection",
abstract = "Purpose: To report a serious complication following intravitreal triamcinolone acetonide injection. Methods: Observational case report. Results: In 2 patients, secondary intractable severe ocular hypertension occurred 2 months after a single 4-mg intravitreal injection of triamcinolone acetonide for macular edema. Both patients required trabeculectomy intervention to control intraocular pressure (IOP). Conclusion: We highlight the occurrence of intractable high IOP elevation as a serious complication 2 months after intravitreal triamcinolone ace- tonide. Cautious monitoring of IOP for several months after this therapy is recommended. The risks of this potentially devastating complication need to be weighed against the benefits of intravitreal triamcinolone in the individual patient.",
keywords = "Glaucoma, Intraocular pressure, Intravitreal triamcinolone injection",
author = "Yang, {Chang Sue} and Chen, {Mei Ju} and Chou, {Ching Kuang} and Wen-Ming Hsu",
year = "2005",
month = "11",
day = "1",
doi = "10.1159/000088388",
language = "English",
volume = "219",
pages = "413--415",
journal = "Ophthalmologica",
issn = "0030-3755",
publisher = "S. Karger AG",
number = "6",

}

TY - JOUR

T1 - Refractory severe ocular hypertension after intravitreal triamcinolone acetonide injection

AU - Yang, Chang Sue

AU - Chen, Mei Ju

AU - Chou, Ching Kuang

AU - Hsu, Wen-Ming

PY - 2005/11/1

Y1 - 2005/11/1

N2 - Purpose: To report a serious complication following intravitreal triamcinolone acetonide injection. Methods: Observational case report. Results: In 2 patients, secondary intractable severe ocular hypertension occurred 2 months after a single 4-mg intravitreal injection of triamcinolone acetonide for macular edema. Both patients required trabeculectomy intervention to control intraocular pressure (IOP). Conclusion: We highlight the occurrence of intractable high IOP elevation as a serious complication 2 months after intravitreal triamcinolone ace- tonide. Cautious monitoring of IOP for several months after this therapy is recommended. The risks of this potentially devastating complication need to be weighed against the benefits of intravitreal triamcinolone in the individual patient.

AB - Purpose: To report a serious complication following intravitreal triamcinolone acetonide injection. Methods: Observational case report. Results: In 2 patients, secondary intractable severe ocular hypertension occurred 2 months after a single 4-mg intravitreal injection of triamcinolone acetonide for macular edema. Both patients required trabeculectomy intervention to control intraocular pressure (IOP). Conclusion: We highlight the occurrence of intractable high IOP elevation as a serious complication 2 months after intravitreal triamcinolone ace- tonide. Cautious monitoring of IOP for several months after this therapy is recommended. The risks of this potentially devastating complication need to be weighed against the benefits of intravitreal triamcinolone in the individual patient.

KW - Glaucoma

KW - Intraocular pressure

KW - Intravitreal triamcinolone injection

UR - http://www.scopus.com/inward/record.url?scp=27744511943&partnerID=8YFLogxK

UR - http://www.scopus.com/inward/citedby.url?scp=27744511943&partnerID=8YFLogxK

U2 - 10.1159/000088388

DO - 10.1159/000088388

M3 - Article

C2 - 16286805

AN - SCOPUS:27744511943

VL - 219

SP - 413

EP - 415

JO - Ophthalmologica

JF - Ophthalmologica

SN - 0030-3755

IS - 6

ER -